Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tremors in the hands and arms while on Symbicort and Prednisone?

Answered by
Dr.
Dr. Tushar Kanti Biswas

Internal Medicine Specialist

Practicing since :1975

Answered : 1909 Questions

default
Posted on Mon, 29 Aug 2016 in Lung and Chest disorders
Question: I have put the list of medications into your system He has COPD- just was released from hospital on Monday 8/1/2016 for pneumonia right lung- he had pneumonia left lung released from hospital XXXXXXX 1 of this year.
Medications on both were heavy antiobiotics- last round and up to last night (last pill) azithromycine and cefran- he normally takes prednisone, symbicort inhaler, spivera mid day, symbicort again in the evening and NAC Lung Support twice a day. Vitamins C D and B 12- Centrum Silver, he is on oxygen 24 hr. He has not had the shaking all last week but today he took his normal symbicort in the AM, Prednisone and had yogurt with it and he started with shaking of this arms and hands, and feeling like he had a motor running in his chest. Please advise is he having a drug interaction, or lack of.

I researched his normal medication and the only alert was symbicort and prednisone
symbicort removes the prednisone in potency.
Calcium if added -prednisone removes calcium from the body.
This has happened previously when he was home on medication between the XXXXXXX 1 release and going back in the hospital for the second round of pneumonia treatment.
His spo 2 count at rest is 89-93 when walking 88-91

where is my answer from anyone.

Getting really no understanding response.
doctor
Answered by Dr. Tushar Kanti Biswas 5 hours later
Brief Answer:
Sympathomimetic side effects likely

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Symbicort (budesonide and formoterol) can give rise to tremor of hands and arms due to excessive beta-agonist activities of formoterol.
Spiriva (Tiotropium Bromide) on the contrary does not cause tremor of hands and arms as side effects.
Please contact your physician and report the side effects.He may have to be placed on lower dose of budesonide and formeterol combination inhaler or at lower frequency.

Regards

Dr. T.K. Biswas M.D. XXXXXXX





Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Drug interaction

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

I took an 800 mg metaxalone and 5mg Norco together not realizing there was a drug interaction between the two. Should I be worried or possibly go...

doctor1 MD

Hi...thank you so much! I am checking some drug interactions of my Dad s drugs (he is 82). Wanted to know if the dental dose of amoxicillin would...

doctor1 MD

Do any of the iron salts or calcium is having drug interaction with Folic Acid, Pyridoxine , DHA combinations?? Please help me with your valuable...

doctor1 MD

I currently take several medications for different health issues. Two of these are Lexapro and Wellbutrin. I was diagnosed with acute depression...

doctor1 MD

I have a bad cold with cough (for about a week now) and want to take coricidin II at night to get a good nights sleep. I checked for drug...